Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 16, 2019, 3:13 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 16, 2019, 5:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 3:13 AM CDT (08:13 UTC)
- In effect from
- Jun 16, 2019, 5:00 AM CDT
- Expired
- Jun 16, 2019, 8:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WHUS43 KDLH 160813 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 313 AM CDT Sun Jun 16 2019 MNZ037-WIZ001-170100- /O.NEW.KDLH.BH.S.0003.190616T1000Z-190617T0100Z/ Carlton and South St. Louis-Douglas- 313 AM CDT Sun Jun 16 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Park Point Beach. * TIMING...This morning into the early evening hours. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ KC
1 follow-up statement
688 WHUS43 KDLH 170103 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 803 PM CDT Sun Jun 16 2019 MNZ037-WIZ001-170215- /O.EXP.KDLH.BH.S.0003.000000T0000Z-190617T0100Z/ Carlton and South St. Louis-Douglas- 803 PM CDT Sun Jun 16 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 12:26 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 12:26 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1226 AM CDT Sun Jun 16 2019 .UPDATE... Issued at 1225 AM CDT Sun Jun 16 2019 Updated for the 06Z aviation discussion. && .SHORT TERM...(This evening through Sunday) Issued at 254 PM CDT Sat Jun 15 2019 High pressure over the area with clouds filtering in from the west this afternoon. A low pressure center over Iowa will slowly move east and bring precipitation to a good portion of the forecast area. Rainfall amounts will be fairly light with a quarter of an inch being the mean overnight. East winds will continue and keep temperatures cool. The CAPE gradient remains just to the south of our forecast area, so any chances for thunder remain confined to the southern boundary of the forecast area. Chances for showers remain on Sunday as an upper level trough continues its pivot around the Northern Plains. Lack of strong forcing makes for a fairly mundane forecast with the main theme being mostly cloudy with a chance of showers. .LONG TERM...(Sunday night through Saturday) Issued at 254 PM CDT Sat Jun 15 2019 Quasi-zonal flow is expected for much of the upcoming week which will bring periodic chances of showers and thunderstorms as shortwave troughs move through the region. A closed upper-low will move east along the International Border Monday and Monday night. Southwesterly low-level flow will supply higher theta-e air ahead of the system for Monday afternoon and will set the stage for showers and thunderstorms to develop along and ahead of an advancing cool front. A few of the storms may be strong with deep layer shear of 35 to 40 knots. Diurnally driven storms are possible Tuesday afternoon and evening with cool air aloft and partly cloudy skies. After Tuesday, model solutions diverge between Wednesday and Thursday morning. There is a low chance of showers and storms during the period, but confidence is not especially high given the diverse envelope of solutions indicated by the ensemble and deterministic guidance. A more organized system is forecast to move across the southern Canadian Prairies, Northern Plains, and Upper Midwest during the Wednesday evening to Friday night timeframe. A seasonably strong jet streak will move across the northern tier of the United States with a shortwave trough and associated vorticity advection at 500 mb. Low-level flow ahead of this system will be southwesterly which will set the stage for another round of showers and thunderstorms Wednesday afternoon through Friday night. A few of those storms may be strong. Temperatures will below near to slightly below normal for the long term with highs generally in the upper 60s to middle 70s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1225 AM CDT Sun Jun 16 2019 VFR conditions will continue through the overnight hours, with some scattered rain showers over the region. All TAF terminals could see some rain shower activity, but there is some uncertainty as to exactly where and when these showers will develop, so have used VCSH in many cases. Some MVFR ceilings will be possible after sunrise near KBRD through the early afternoon hours. Otherwise, widespread VFR conditions will continue across the remainder of the region. && .MARINE... Issued at 945 PM CDT Sat Jun 15 2019 Northeast winds have weakened to below Small Craft Advisory levels, so have decided to cancel it early. Expect northeast winds to continue overnight and through the day Sunday. At this point, the winds along the western arm of Lake Superior are forecast to remain below Small Craft Advisory criteria, but this may change as new forecast data becomes available tonight. There will be a chance for thunderstorms during the day Monday. && .PRELIMINARY POINT TEMPS/POPS... DLH 43 58 43 66 / 50 30 10 20 INL 47 64 47 67 / 30 30 30 30 BRD 48 64 48 72 / 40 40 10 20 HYR 47 66 45 73 / 40 40 10 20 ASX 44 60 42 67 / 30 40 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...KC SHORT TERM...Wolfe LONG TERM...Huyck AVIATION...JTS MARINE...JTS
Hazardous weather outlook, Jun 15, 9:36 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Duluth MN 936 PM CDT Sat Jun 15 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-170245- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 936 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Monday afternoon and evening. A few of the storms may be strong to severe with hail, gusty winds, and occasional cloud-to-ground lightning the main threats. A few thunderstorms are possible Tuesday afternoon and evening and again Wednesday night through Friday night. A few storms may be strong, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed tonight. LSZ121-140>148-170245- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 936 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible over western Lake Superior late Wednesday night through Friday night. A few storms may be strong with hail, gusty winds, and occasional cloud-to-water lightning. JTS/Wolfe/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:59 PM CDT | Special Weather Statement | DLH | Morrison | 31 min |
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.